MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS; PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS; PHAKIC TORIC INTRAOCULAR LENS
Model Number TMICL13.2
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/23/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lens was returned in liquid in a vial.Visual inspection found the lens haptic torn.(b)(4).No additional similar complaint type events within associated lots were found.(b)(4).
 
Event or Problem Description
The reporter indicated that as the surgeon was attempting to implant a 13.2mm tmicl13.2 implantable collamer lens, -14.0/3.5/061 (sphere/cylinder/axis) into the patient's left eye (os), a tear on the haptic was noted.The defect was noted in the lens once it was loaded.There was no patient contact with the lens.An alternate lens was implanted.

Brand Name
IMPLANTABLE COLLAMER LENS
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key10538711
Report Number2023826-2020-02045
Device Sequence Number4092842
Product Code QCB
UDI-Device Identifier00841542109628
UDI-Public00841542109628
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2021
Device Model NumberTMICL13.2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/13/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2020
Initial Report FDA Received Date09/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age29 YR